Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 56, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jul 30, 2011, 3:19 PM EDT for Baraga County, Iron County, Michigan. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2011, 3:19 PM EDT (19:19 UTC)
- Expired
- Jul 30, 2011, 4:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baraga County, MI, Iron County, MI
The radar
The Marquette radar (KMQT), 69 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 2:04 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:35 PM EDT, 44 minutes earlier.
Area forecast discussion, Jul 30, 2:35 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 235 PM EDT SAT JUL 30 2011 UPDATED AVIATION DISCUSSION FOR 18Z TAFS .UPDATE... SHOWERS AND THUNDERSTORMS AHEAD OF A CONVECTIVELY INDUCED SHORTWAVE OVER MN HAVE MOVED INTO THE WRN FORECAST AREA. WITH MODELS INDICATING 1500-2500J/KG OF SBCAPE AND LITTLE CIN...STORMS ARE EXPECTED TO MOVE/DEVELOP OVER THE CWA THIS AFTERNOON INTO THIS EVENING. WIND SHEAR IS FAIR WEAK AT 25-35KTS...SO STORMS SHOULD NOT BECOME INCREDIBLY ORGANIZED. NORTHERN BOUND FOR MOST OF THE CONVECTION WILL BE THE LAKE SUPERIOR BREEZE...WHICH WILL REMAIN FAIRLY CLOSE TO SHORE GIVEN STEADY SW WINDS...AND MAY ACT TO LOCALLY INTENSIFY STORMS. STORMS SHOULD STAY FOCUSED OVER THE WRN CWA AS LAKE MODERATION OFF LAKE MI OVER THE ERN CWA WILL NOT BE FAVORABLE FOR THE CONVECTION. GIVEN THE CURRENT LINEAR STRUCTURE OF THE STORMS...STRONG TO SEVERE WINDS APPEARS TO BE THE PRIMARY THREAT...BUT THERE IS A LARGE HAIL THREAT AS WELL. TORNADO POTENTIAL APPEARS VERY LOW GIVEN WEAK SHEAR AND LINEAR NATURE OF STORMS. STORM DEVELOPMENT/MAINTENANCE WILL BE AIDED BY WAA ONGOING OVER THE CWA...AND THETA-E ADVECTION AHEAD OF THE CONVECTIVE LINE. && PREV DISCUSSION...ISSUED AT 752 AM EDT SAT JUL 30 2011... .SYNOPSIS... WATER VAPOR IMAGERY AND RUC ANALYSIS CONTINUE TO SHOW NEARLY ZONAL FLOW ACROSS THE NRN CONUS TO THE N OF AN EXPANSIVE HIGH PRES RIDGE ACROSS THE SRN CONUS. TWO MAIN SHORTWAVES ARE EMBEDDED IN THE WRLY FLOW. ONE IS MOVING THRU SE CANADA AND NEW ENGLAND WHILE THE SECOND IS OVER SASKATCHEWAN. A MINOR SHORTWAVE OVER THE ERN DAKOTAS APPEARS TO BE BECOMING BETTER DEFINED AND IS ACCOMPANIED BY A CLUSTER OF SHRA/TSRA. CLOSER TO HOME...WEAK RIDGING AHEAD OF SASKATCHEWAN SHORTWAVE IS SUPPORTING SFC HIGH PRES OVER THE MIDWEST AND WRN GREAT LAKES. RESULT HAS BEEN A GENERALLY QUIET NIGHT ACROSS THE FCST AREA...THOUGH THERE HAVE BEEN PESKY ISOLD -SHRA OCCURRING OVER PORTIONS OF THE SW INTO SCNTRL FCST AREA. && .DISCUSSION... FCST IN THE SHORT TERM WILL REVOLVE AROUND MAIN SHORTWAVE CURRENTLY TRACKING THRU SASKATCHEWAN AND THE OTHER SHORTWAVE OVER THE ERN DAKOTAS. IN THE LONGER TERM...OVERALL PATTERN WILL CONTINUE TO SUPPORT ABOVE NORMAL TEMPS THRU THIS FCST PERIOD. BEST POTENTIAL FOR PCPN MAY OCCUR MON NIGHT/TUE WITH SHORTWAVE PASSING THRU THE UPPER GREAT LAKES. WAA AND MOISTURE ADVECTION WILL GET UNDERWAY TODAY AHEAD OF SHORTWAVE TRACKING FROM SASKATCHEWAN TO NRN ONTARIO. AHEAD OF THIS FEATURE...THE SHORTWAVE CURRENTLY OVER THE ERN DAKOTAS SHOULD TRACK ACROSS UPPER MI THIS AFTN. TIMING WILL FAVORABLY COINCIDE WITH MAX DAYTIME HEATING AND BUILDING INSTABILITY...AND SINCE WAVE APPEARS TO BE BECOMING BETTER DEFINED...CONVECTION NEEDS TO BE CONSIDERED. THERE IS SOME CONCERN THAT WAVE WILL OUTRUN THE BETTER MOISTURE RETURN...BUT FCST SOUNDINGS LOOK SUPPORTIVE OF AT LEAST A SMALL POTENTIAL OF CONVECTION. MODIFIED FOR A SFC T/TD OF UPPER 80S/AROUND 60...FCST SOUNDINGS YIELD CAPE OF 1000-1500J/KG. SW WINDS WILL NOT BE STRONG ENOUGH TO COMPLETELY HOLD OFF LAKE SUPERIOR LAKE BREEZE IN ALL AREAS...SO THERE WILL BE A LOW-LEVEL FOCUSING MECHANISM. LAKE MICHIGAN IS NOW BECOMING A SOURCE OF LOW-LEVEL MOISTURE AS WATER CONTINUES TO WARM...AND IT'S NOT OUT OF THE QUESTION THAT LOCALLY HIGHER SFC DWPTS SPREADING N WITH LAKE BREEZE COMPONENT TO PREVAILING WIND COULD ALSO TRIGGER ISOLD CONVECTION FARTHER E AS WELL. WITH THAT SAID...WILL CARRY SLIGHT CHC POPS IN THE LATE AFTN ACROSS THE AREAS WHERE IT APPEARS THERE WILL BE SOME LOW-LEVEL CONVERGENCE DEVELOPING...GENERALLY THE WRN AND NRN FCST AREA. MIXING TO 800-750MB SUPPORTS MAX TEMPS WELL INTO THE UPPER 80S AWAY FROM ANY LAKE MODERATION. IF THERE IS ANY CONVECTION THIS AFTN...IT WILL PROBABLY TEND TO DIMINISH/POSSIBLY END IN THE EVENING AS SHORTWAVE EXITS. ATTENTION THEN TURNS TO MAIN SHORTWAVE SHIFTING E ACROSS NRN ONTARIO. TAIL OF WAVE WILL JUST BRUSH BY THE FCST AREA WITH VERY LITTLE IF ANY HEIGHT FALLS NOTED HERE. AT 00Z...ASSOCIATED COLD FRONT WILL STILL BE WELL TO THE W IN MN. WITH FRONT ARRIVING DURING MIN DIURNAL HEATING TIME AND WITH BULK OF FORCING PASSING BY TO THE N...IT WOULD SEEM THAT SFC BASED CONVECTION THAT WILL BE OCCURRING IN NE MN ALONG/AHEAD OF THE FRONT LATE AFTN/EARLY EVENING SHOULD GENERALLY DECREASE IN INTENSITY/COVERAGE AS IT MOVES INTO UPPER MI DURING THE NIGHT. SO FOR NOW...NOTHING MORE THAN LOWER CHC POPS SEEMS WARRANTED. COLD FRONT WILL SLOWLY SETTLE SSE THRU THE FCST AREA SUN...EXITING MENOMINEE COUNTY IN THE EVENING. EXPECT SOME REDEVELOPMENT OF CONVECTION SUN AS STRENGTHENING LAKE BREEZE COMPONENTS TO THE WIND WILL INCREASE LOW-LEVEL CONVERGENCE INTO FRONTAL BOUNDARY DROPPING THRU THE SCNTRL AND SE FCST AREA DURING PEAK HEATING. THUS...BEST CHC OF SHRA/TSRA WILL BE OVER THE SCNTRL/SE FCST AREA... BUT EVEN THERE...NOTHING MORE THAN CHC POPS WILL BE UTILIZED AS IT APPEARS CONVECTION WILL HAVE LIMITED COVERAGE DUE TO LACK OF STRONGER FORCING AND DUE TO RATHER PRONOUNCED MIDLEVEL DRYING PUSHING INTO THE AREA. MODIFIED FCST SOUNDINGS FOR A SFC T/TD OF UPPER 80S/MID 60S YIELDS CAPE UPWARDS OF 2000-2500J/KG. RISK OF SHRA/TSRA WILL END W AND N BY AFTN IN THE WAKE OF COLD FRONT. WITH DEPARTURE OF COLD FRONT...ANY LINGERING CONVECTION OVER THE FAR SCNTRL WILL END SUN EVENING. WITH MOSTLY CLEAR SKIES...WINDS BECOMING LIGHT...AND PRECIPITABLE WATER FALLING TO 50-75PCT OF NORMAL...TEMPS SHOULD BE ABLE TO RADIATE DOWN TOWARD TYPICAL LATE JULY/EARLY AUG MINS...ESPECIALLY W WHERE SFC HIGH PRES ARRIVES LATE. TEMPS THERE SHOULD FALL TOWARD THE LOWER 50S IN THE INTERIOR. UPPER 50S/LWR 60S SHOULD PREVAIL ELSEWHERE...WARMEST ALONG THE GREAT LAKES. MON...MID/UPPER LEVEL RIDGE AXIS EXTENDING FROM SRN CONUS SUBTROPICAL HIGH WILL SHIFT INTO THE UPPER LAKES. AT THE SFC... ASSOCIATED HIGH PRES WILL SLOWLY SHIFT ACROSS THE UPPER GREAT LAKES. THERE ARE HINTS THAT A MINOR SHORTWAVE MAY EMERGE FROM SUN NIGHT CONVECTION OVER THE NRN PLAINS...AND THAT WAVE MAY TRACK ACROSS THE AREA MON AFTN. EVEN IF IT DOES...IT WILL OUTRUN MOISTURE RETURN... AND THUS SHOULDN'T POSE A RISK OF PCPN HERE MON. RIDGE WILL CONTINUE TO DOMINATE THE SRN CONUS NEXT WEEK. THIS WILL RESULT IN MOSTLY ZONAL FLOW PERSISTING ACROSS THE NRN CONUS/SRN CANADA WITH SHORTWAVES OCCASIONALLY PASSING THRU THE AREA. MODELS STILL SUGGEST NEXT SHORTWAVE WILL AFFECT THE UPPER LAKES MON NIGHT/TUE. STRENGTHENING LOW-LEVEL JET/THETA-E ADVECTION AND ADVECTION OF INSTABILITY WILL LIKELY SUPPORT SHRA/TSRA...POSSIBLY AN MCS ACROSS THE UPPER MISSISSIPPI VALLEY AND GREAT LAKES REGION MON NIGHT/TUE MORNING. PLACEMENT OF CONVECTION IS ALWAYS DIFFICULT...BUT STILL THINK MAIN PUSH OF SHRA/TSRA MAY BE JUST SW OF THE FCST AREA CLOSER TO POOL OF BETTER INSTABILITY DESPITE CONSENSUS OF LATEST ROUND OF MEDIUM RANGE GUIDANCE DRIVING MAIN PCPN AXIS FARTHER N ACROSS UPPER MI AGAIN. SOME AREAS OF UPPER MI ARE GETTING QUITE DRY...SO A WIDESPREAD RAINFALL WOULD BE WELCOME. && .AVIATION /FOR THE 18Z TAF ISSUANCE/... VFR CONDITIONS SHOULD CONTINUE AT BOTH SITES THROUGH AT LEAST EARLY SATURDAY EVENING. ALTHOUGH THERE COULD BE SOME PATCHY GROUND FOG ACROSS UPPER MICHIGAN OVERNIGHT TONIGHT GIVEN THE INCREASED MOISTURE ACROSS THE AREA. HOWEVER...CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN THE TERMINALS. WINDS WILL BE A LITTLE WEAKER ON SATURDAY COMPARED TO FRIDAY. THIS SHOULD ALLOW A STRONGER LAKE BREEZE AT SAW SAT AFTERNOON. OTHERWISE...CONVECTION OVER THE WESTERN DAKOTAS ASSOCIATED WITH A COLD FRONT WILL ATTEMPT TO MOVE INTO UPPER MI LATE SAT AFTN INTO SAT NIGHT. STILL UNCLEAR IF THE STORMS WILL SURVIVE AS THE MOVE INTO UPPER MICHIGAN GIVEN THE DRY AIR ACROSS THE AREA AND HAVE NOT INCLUDED ANY MENTION OF TS IN THE TERMINALS. HAVE OPTED TO BRING CIGS DOWN TO 5000 FT BY SAT EVENING FOR BOTH SITES AS THE FRONT APPROACHES THE AREA. && .MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/... WINDS SHOULD REMAIN AT OR BELOW 25 KTS THROUGH THE FORECAST PERIOD. HIGH PRESSURE WILL BE IN CONTROL...EXCEPT FOR WHEN LOW PRESSURE TROUGHS PASS OVER THE AREA LATE TONIGHT INTO SUNDAY MORNING...THEN AGAIN ON TUESDAY. SCATTERED THUNDERSTORMS MAY OCCUR AS THESE TROUGHS MOVE THROUGH. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...JLA LONG TERM...ROLFSON AVIATION...KEC MARINE...JLA
Hazardous weather outlook, Jul 30, 6:01 AM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 601 AM EDT SAT JUL 30 2011 MIZ001>007-009>014-084-085-311215- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 601 AM EDT SAT JUL 30 2011 /501 AM CDT SAT JUL 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK THAT AN ISOLATED SEVERE STORM COULD OCCUR OVER WESTERN UPPER MICHIGAN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY...MAINLY ACROSS SOUTH CENTRAL UPPER MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS AGAIN MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-311215- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 601 AM EDT SAT JUL 30 2011 /501 AM CDT SAT JUL 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...MAINLY OVER WESTERN LAKE SUPERIOR...THEN ACROSS ALL OF LAKE SUPERIOR TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN PORTIONS OF LAKE SUPERIOR SUNDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS AGAIN MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-311215- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 601 AM EDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND AGAIN MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. ROLFSON
In the hours before
Special weather statement, Jul 30, 9:41 AM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 941 AM EDT SAT JUL 30 2011 MIZ009-301445- GOGEBIC- 841 AM CDT SAT JUL 30 2011 ...SIGNIFICANT WEATHER ALERT FOR GOGEBIC COUNTY UNTIL 945 AM CDT/1045 AM EDT/... AT 839 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF IRONWOOD. THIS STORM WAS MOVING EAST AT 20 MPH. PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHWESTERN GOGEBIC COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. TITUS
Special weather statement, Jul 30, 1:09 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 109 PM EDT SAT JUL 30 2011 MIZ002-009-301800- GOGEBIC-ONTONAGON- 1209 PM CDT SAT JUL 30 2011 ...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL 100 PM CDT/200 PM EDT/... AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES NORTH OF IRONWOOD TO 17 MILES WEST OF UPSON...OR ALONG A LINE EXTENDING FROM 24 MILES NORTH OF IRONWOOD TO 30 MILES NORTHWEST OF PARK FALLS. THESE STORMS WERE MOVING EAST AT 35 MPH. AT 1150 PM CDT...43 MPH WINDS WERE REPORTED IN ASHLAND WISCONSIN. WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. PEOPLE IN WESTERN GOGEBIC AND WESTERN ONTONAGON COUNTIES...INCLUDING THE CITIES OF IRONWOOD...BESSEMER AND WAKEFIELD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. TITUS
Special weather statement, Jul 30, 1:47 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 147 PM EDT SAT JUL 30 2011 MIZ002-009-301830- GOGEBIC-ONTONAGON- 1247 PM CDT SAT JUL 30 2011 ...SIGNIFICANT WEATHER ALERT FOR GOGEBIC AND ONTONAGON COUNTIES UNTIL 130 PM CDT/230 PM EDT/... AT 142 PM EDT/1242 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTH OF BESSEMER TO 9 MILES NORTH OF MERCER...OR ALONG A LINE EXTENDING FROM 22 MILES NORTH OF IRONWOOD TO 11 MILES SOUTH OF IRONWOOD. THESE STORMS WERE MOVING EAST AT 40 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... BESSEMER... WAKEFIELD... CHANEY LAKE... LAKE OF THE CLOUDS... SILVER CITY... LAKE GOGEBIC STATE PARK... DIME SIZE HAIL WAS REPORTED IN IRONWOOD WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. TITUS
Local storm report, Jul 30, 2:54 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
254 PM EDT SAT JUL 30 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG S BERGLAND 46.60N 89.57W
07/30/2011 ONTONAGON MI PUBLIC
BRANCHES ESTIMATED TO BE 6 INCHES IN DIAMETER. PEA SIZE
HAIL ALSO OBSERVED.
&&
KCOOLEYThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:02 PM EDT | Special Marine Warning | MQT | 88 min | |
| Jul 30, 1:56 PM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 49 min |
| Jul 30, 2:09 PM EDT | Severe Thunderstorm Warning | MQT | Ontonagon | 66 min |
| Jul 30, 2:50 PM EDT | Severe Thunderstorm Warning | MQT | Houghton, Iron, Ontonagon | 55 min |
| Jul 30, 3:14 PM EDT | Special Marine Warning | MQT | 53 min | |
| Jul 30, 4:28 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson | 62 min |
| Jul 30, 4:36 PM EDT | Special Marine Warning | MQT | 84 min | |
| Jul 30, 4:54 PM EDT | Severe Thunderstorm Warning | MQT | Menominee | 47 min |
| Jul 30, 5:02 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson, Menominee | 41 min |
| Jul 30, 5:10 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 37 min |
| Jul 30, 5:13 PM EDT | Special Marine Warning | MQT | 77 min | |
| Jul 30, 5:19 PM EDT | Severe Thunderstorm Warning | MQT | Delta | 56 min |
| Jul 30, 5:23 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Marquette | 52 min |
| Jul 30, 5:30 PM EDT | Severe Thunderstorm Warning | MQT | Alger | 60 min |
| Jul 30, 5:53 PM EDT | Special Marine Warning | MQT | 82 min | |
| Jul 30, 5:53 PM EDT | Special Marine Warning | MQT | 112 min | |
| Jul 30, 5:59 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Delta, Schoolcraft | 61 min |
| Jul 30, 6:57 PM EDT | Severe Thunderstorm Warning | MQT | Luce, Schoolcraft | 63 min |
| Jul 30, 7:38 PM EDT | Special Marine Warning | MQT | 63 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.